News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Rheumatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Rheumatology Answers List

Forum Name: Rheumatology Topics

Question: Can't figure out whats wrong


 apreel05 - Thu Sep 22, 2005 8:33 pm

I am a 27 yr old female in good shape. Out of the blue I started having joint pain. First it started with my left wrist then went to my right ankle then knees then right wrist then left ankle then hips. I went to the doctor and they took blood samples with negative results for anything, they also prescribed steriods and that helped but once I came off of the steriods the pain came back worse. I went on steriods again and the same thing I came off an it became worse. Eventually I just gave up and quit taking anything and I havent been to the doctor again because I'm frustrated. The pain I have now is in my wrists and knees. If I put pressure on my wrists they hurt but not as bad as when it first started and my knees hurt only when I bend down. Today my legs feel very tired and my knees hurt and now I have these red swollen bumps on my lower legs they do not itch or anything but they feel like a bruise when you touch it. I have noticed that when my legs have been overworked from standing or on my feel too much I did get these bumps once before same description as above. I have no idea of what it could be. I would appreciate any advice. Thank You
 DeLWolcott - Thu Sep 22, 2005 9:31 pm

There are so many possibilities!

Have you ever had a history of psoriasis?
Do you have any abdominal (intestinal) history?
Are you currently taking any medications, anything at all?

This is definitely something that needs to be checked personally by a physician, and you may need to see a dermatologist to evaluate exactly what the bumps are. Once this is narrowed down, then they can work on the arthritic pain, as this tends to come along with many different ailments.

I'll be watching for a response, but please do not be discouraged if I am not able to answer until tomorrow. Take care of yourself and I'll do some more research on my side.
 apreel05 - Sat Sep 24, 2005 10:29 am

Well I do not have any history of psorisis or intestinal diseases. I do have a family history of diebetes and high blood pressure. Before all of this began I went to the doctor initially because my chest was hurting when I breathed deeply. The doctor said I had a respitory infection and put me on azithromycin. The next day I went back because I developed a sinus infection and at that time they gave me a pack of steriods. The steriods are called methylprednisone (something like that) and they also gave me an injection of a pain killer. The steriods did help but when I came off of them the joint pain got worse, enough where I could barely walk. I went back the following week and got another pack of steriods and they also gave me a prescription of darvocet. Once again when I came off the steriods the pain came back. I then started thinking it was because of the steriods and all the other medicine I was taking. I then stopped taking everything and after a couple of weeks I started noticing the pain was less and less. I started working at a day care and had to be on my feet alot and then I noticed my joints starting to hurt again so I started taking the darvocet that was prescribed to me. It has helped but I don't want to keep taking the medication because I don't want it to hide the problem or make it worse. I also recently had a bone scan done but I haven't got the results back. What will that reveal if anything?
 DeLWolcott - Sat Sep 24, 2005 10:38 pm

I have been mulling over the possibilities for this since yesterday.

The best suggestion I can come up with for you is to begin with a dermatologist to get a specific diagnosis on the sores. As I stated earlier, the migrating arthritis can be a secondary symptom to many different ailments. My questions were aimed at the first two things that came to mind which were psoriatic arthritis and Crohn's disease, but it sounds like the chances of either of these are minimal.

So start with the dermatologist and then go from there to find a mutual cause between them and the arthritis. The steroids are commonly used for arthritis and for sores such as you describe. BUT, steroids are nothing a person wants to be on the rest of their lives, especially at your young age. Rheumatoid arthritis should also be looked into.

My suggestions of possibilities sound scary, but they are different things you can investigate on your own and discuss with your physician/s. I'm sorry I can't be of more help, but hopefully I have given you some information to help you educate yourself.

I wish you the best!
 Autumn Leaves - Mon Nov 07, 2005 5:13 pm

I have a problem, and wondering if anyone out there can help. I started a weight loss program in May, and go to curves 3 times a week. I have lost 40 pounds so far. My problem?? I am tired ALL the time. I cannot stay awake some days, that I either don't go to work, or I come home early. My whole body aches. When I lay down the seam on my pants hurts the insides of my legs. When my granddaughter just sits on my lap, the least lilttle movement is painful. I am on Prevacid, synthoid, and Questrem(sp?). My doctor is taking me off Prevacid, to see if this could be a problem. I am at my wits end. Last night I was so exhausted it was even tiring to talk. Any help would be greatly appreciated. Thanks
 Jackie E. Pool, LPN - Tue Nov 08, 2005 4:20 pm

User avatar First let me congratulate you on your weight loss. What a tremendous achievement.

Next, I have a question for you. You listed your medications but no diagnosis. What are you taking thse meds for? Have you been on a diet along with your exercise program? Please answer these questions and I will try to help you figure out what you should do next.
 Autumn Leaves - Tue Nov 08, 2005 9:29 pm

Well I am on synthoid because I have an underactive thyroid. and the qeustram(sp?) is because I have no gull bladder, and this helps with my bowels. When I wasn't taking it I had the runs all the time, but this helps to regulate me. I have been dieting since May. I have cut out all fast food. I usually have coffee and a bagel for breakfast, orange for a snack, lunch is a lean cuisine dinner, or leftovers, snack in the afternoon is yogurt or another fruit. Supper is usually meat, potato, or rice, and veggies. I do not salt stuff, and do not use gravy. I do take Cetrum for a multi vitamin, but not everyday, cause I forget. There, I hope I answered all your questions.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here